Related Posts Plugin for WordPress, Blogger...
Powered by Blogger.

High

Wednesday, June 20, 2012

He'd been unusually friendly. For years we barely got a "hey Mom," or "what's up Dad?" But for some reason my 21 one year old son was chatty, overtly happy and a little loopy last week.

On June 6th there was a car accident. He was in his white Toyota Tundra and was rear ended while waiting for a woman to turn left. His back got pretty wrenched up and his neck was bothering him. I took him to Urgent Care and they prescribed hydrocodone every 4-6 hours for pain and Flexeril for the muscle spasms he was having.

Then a few days later he had nine teeth pulled, four impacted wisdom teeth, four pre-molars and a baby tooth as well as a cyst removed. The oral surgeon prescribed him more hydrocodone to take every 4-6 hours.

He thought he was feeling happy because he was out of the constant pain in his mouth he had learned to live with. What I figured out was that he was taking all his prescriptions as ordered, which meant he was doubling up on the hydrocodone.

With the double hydrocodone, the flexeril, and benadryl he was taking for hydrocodone induced nausea, the kid was high.

My very straight laced, no alcohol, no drugs, no rule breaking, gonna be a cop kid was as high as a kite. The bad thing is that I was really enjoying him that way. Once we discovered what was going on and had him cut back to a single dosage of hydrocodone he gradually went back to his 21 year old self.

Damn! I wish hydrocodone wasn't so addicting or that the potential for acetaminophen overdose wasn't so dangerous. I kind of liked the kid that way.


 

13 comments:

angel shrout June 20, 2012 at 8:04 AM  

good lord I would have been in a coma from the flexiril. The hydrocone however would have had me bouncing off walls. Literally. Codeine keeps me awake and active for HOURS. Bless his heart with all he had going on though. I think I would have doubled up as well had I been him lol

Recovering Church Lady June 20, 2012 at 9:15 AM  

Haha! Such a "bad" mommy!! Love it! Reminds me of when my hyper-active son was little and sick. I felt guilty at how much I loved his calm cuddly self when he was sick on the couch. Bad mommies!

Karli June 20, 2012 at 9:18 AM  

I knew something was up when I called him the other day! He was so....so...well, now I know high. We had a great conversation. He never talks to me like that, it was great!
But, to his credit, I love talking to him either way. He always sounds like he's happy to hear from me and always in a good mood. :)

Rob-bear June 20, 2012 at 10:10 AM  

Wow! Gotta watch those meds. Different health care providers, who do not talk to one another, can really mess things up. The smart ones ask, "What meds are for taking?" close to the beginning of any conversation.

You're a good mom for checking what was going on. There are lots of people who don't have a clue about meds. The poor lad was a time bomb with all that stuff in him. I'd say you're darned lucky that he's still alive and sane.

Blessings and Bear hugs to all.

Dazee Dreamer June 20, 2012 at 11:31 AM  

What a handsome kid he is. well, he's not a kid anymore. Adult. All that mouth surgery, he deserved to be high. Wait, yeah, he did.

Pat June 20, 2012 at 5:34 PM  

Wow! No wonder he was on so many drugs! Talk about a bad week! Hey - he was only following directions, right?

In all seriousness, do you think he needs to be on zoloft or something, or is he just normally act "prickish" for lack of a better word?

middle child June 20, 2012 at 7:43 PM  

I know what you mean. I kinda like Hunter better when he is drinking.
What's the connection between hydro and benadryl?

High Heeled Life June 20, 2012 at 8:04 PM  

Omygosh !! He certainly has been through a lot ... what a trooper!! So, glad you discovered the reason for his personality change. xo HHL

The Bipolar Diva June 20, 2012 at 8:45 PM  

Pat; he takes wellbutrin, or is supposed to. I think I need to have h9im reevaluated though.

Middle Child: Benadryl has anti nausea properties. They always give it to my daughter after her surgeries to help with the post surgery sickness.

Miss C June 20, 2012 at 10:00 PM  

That is a lot of meds. Reminds me of when I had my wisdom teeth pulled. Except I got really sick from the pain meds.

I'm glad he is back to his normal self and feeling a little bit better.

MarkD60 June 21, 2012 at 5:19 AM  

Reminds me of a saying, "people who don't know me think I'm quiet, people who do, wish I was!"

Mad Mind June 21, 2012 at 3:57 PM  

I would have been OUT!This is what drugs does to your brain?

Classic NYer June 22, 2012 at 11:03 AM  

I've noticed about people (especially people who play instruments) that getting them high usually makes them more likeable. Strange how drugs work that way.

Post a Comment

Related Posts with Thumbnails

All Rights Reserved

© 2010, 2011, 2012, 2013, 2014



All rights reserved. Content, both written and original photographs, may not be copied or used in any way without consent.















  © Blogger template On The Road by Ourblogtemplates.com 2009

Back to TOP